Alert archive / Louisiana / Tornado Warnings in 2009
Tornado Warning 9, NWS Shreveport, LA
NWS Shreveport, LA issued this tornado warning at Mar 26, 2009, 7:01 PM CDT for Grant Parish, Natchitoches Parish, Louisiana. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 26, 2009, 7:01 PM CDT (00:01 UTC)
- Expired
- Mar 26, 2009, 7:30 PM CDT
- In force
- 29 min
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
Counties Grant Parish, LA, Natchitoches Parish, LA
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 26, 3:57 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 0.0 hours before the alert went out and 136 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 936 J/kg
- Mixed-layer CIN
- -20 J/kg
- Mixed-layer LCL
- 949 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 78 m²/s²
- 0-3 km storm-relative helicity
- 219 m²/s²
- Significant tornado parameter
- 0.9
- Supercell composite
- 5.5
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS54 KSHV 270001
TORSHV
LAC043-069-270030-
/O.NEW.KSHV.TO.W.0009.090327T0001Z-090327T0030Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
701 PM CDT THU MAR 26 2009
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A
* TORNADO WARNING FOR...
GRANT PARISH IN NORTH CENTRAL LOUISIANA...
SOUTHEASTERN NATCHITOCHES PARISH IN NORTHWEST LOUISIANA...
* UNTIL 730 PM CDT
* AT 658 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 16 MILES WEST OF
COLFAX...OR 18 MILES WEST OF BOYCE...MOVING NORTHEAST AT 35 MPH.
* THE TORNADO WILL BE NEAR...
COLFAX BY 725 PM CDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
GET UNDER A WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. SEEK
SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR HALLWAY
OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER YOUR BODY
AND ALWAYS STAY AWAY FROM WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT THURSDAY EVENING
FOR NORTHWESTERN LOUISIANA AND NORTHEASTERN TEXAS.
&&
LAT...LON 3146 9306 3172 9302 3168 9242 3149 9270
3151 9272 3137 9291
TIME...MOT...LOC 0000Z 232DEG 32KT 3145 9295
$$
051 follow-up statement
000
WWUS54 KSHV 270032
SVSSHV
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
732 PM CDT THU MAR 26 2009
LAC043-069-270042-
/O.EXP.KSHV.TO.W.0009.000000T0000Z-090327T0030Z/
NATCHITOCHES LA-GRANT LA-
732 PM CDT THU MAR 26 2009
...THE TORNADO WARNING FOR GRANT AND NATCHITOCHES PARISHES HAS
EXPIRED...
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT THURSDAY EVENING
FOR NORTHWESTERN LOUISIANA AND NORTHEASTERN TEXAS.
LAT...LON 3146 9306 3172 9302 3168 9242 3149 9270
3151 9272 3137 9291
TIME...MOT...LOC 0001Z 232DEG 32KT 3147 9284
$$
05What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this tornado warning went out at Mar 26, 4:05 PM CDT, 2 hours 56 minutes earlier.
Area forecast discussion, Mar 26, 4:05 PM CDT, 2 hours 56 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 405 PM CDT THU MAR 26 2009 .UPDATE... UPDATED THE GRIDS AND ZONE PACKAGE FOR TORNADO WATCH NUMBER 71 IN EFFECT UNTIL 11 PM FOR PORTIONS OF EAST TEXAS AND WEST CENTRAL LOUISINA. /05/ && .PREV DISCUSSION... /ISSUED 312 PM CDT THU MAR 26 2009/ DISCUSSION... LOOKS LIKE ALL OF THE INGREDIENTS ARE COMING TOGETHER THIS AFTERNOON FOR ANOTHER ROUND OF STRONG TO SEVERE THUNDERSTORMS ACROSS THE REGION THIS EVENING. TONIGHT...LATEST RADAR IMAGERY SHOWS A NUMBER OF FEATURES THAT WILL CONTRIBUTE TO ANOTHER POTENTIAL SEVERE WEATHER OUTBREAK TONIGHT. A SURFACE BOUNDARY EXTENDING FROM MCCOMB MISSISSIPPI TO JUST SOUTH OF LUFKIN HAS BEEN LIFTING NORTHWARD THROUGH THE AFTERNOON. THIS WILL LIKELY BE ONE OF THE TRIGGERS NECESSARY IN SPARKING CONVECTION LATE THIS AFTERNOON. THE OTHER IS A NORTH/SOUTH ORIENTED BOUNDARY STRETCHING FROM FORT SMITH TO DALLAS FORT WORTH. THESE TWO BOUNDARIES...COMBINED WITH AN UPPER LEVEL SHORTWAVE ACROSS NORTH TEXAS WILL INTERACT LATER THIS EVENING TO PROVIDE A SITUATION SIMILAR TO LAST NIGHT WITH STRONG THUNDERSTORMS...HEAVY RAIN...HAIL...AND DAMAGING WINDS. THERE IS STILL SOME UNCERTAINTY AS TO WHERE THE MAIN FOCUS OF THESE STORMS WILL OCCUR. PREVIOUS RUNS OF THE GFS TRENDED TOWARD AN EVENT THAT WOULD TAKE PLACE ACROSS CENTRAL LOUISIANA...SOUTH OF I-20. HOWEVER...THE 12Z RUN OF THE GFS HAS REVEALED TWO SEPARATE BUT DISTINCT LOCATIONS...ONE BEING ACROSS NORTH LOUISIANA...AND ANOTHER ALONG I-30. THIS UNCERTAINTY...ALONG WITH CURRENT OBSERVATIONS...LEADS ME TO BELIEVE THAT THE ENTIRE FOUR STATE REGION MAY BE AT RISK OF STRONG TO SEVERE STORMS TONIGHT. THEREFORE...SEVERE WEATHER WORDING HAS BEEN INCLUDE ACROSS THE ENTIRE CWA. AS FOR TIMING...EXPECTING MOST OF THIS ACTIVITY TO DEVELOP IN CONCERT WITH THE UPPER LEVEL IMPULSE CURRENTLY ACROSS NORTH TEXAS. MAY SEE THE I-30 DEVELOPMENT AFTER 6PM LOCAL...WHILE SOUTHERN AREAS NEAR LUFKIN ARE ALREADY SHOWING SIGNS OF CONVECTION. A WATCH WILL LIKELY BE ISSUED LATER THIS AFTERNOON. FRIDAY...NOT MUCH OF A BREAK EXPECTED BETWEEN EVENTS. A DEEP MID LEVEL LOW WILL BARREL ACROSS THE MIDWEST ON FRIDAY. A VERY STRONG JET ALONG WITH LOTS OF INSTABILITY WILL ALLOW FOR THE POSSIBILITY OF SEVERE THUNDERSTORMS ON FRIDAY AFTERNOON AND EVENING. AT THIS TIME...THE REGION REMAINS UNDER A SLIGHT RISK WITH PORTIONS OF NORTHEAST LOUISIANA AND SOUTHERN ARKANSAS UNDER A MODERATE RISK. EXPECTING MOST OF THIS ACTIVITY TO BECOME LINEAR...IN THE FORM OF A SQUALL LINE...AS IT MOVES ACROSS NORTHEAST LOUISIANA AND SOUTHEAST ARKANSAS. SATURDAY AND SUNDAY...THE FRONT SHOULD CLEAR THE REGION ON SATURDAY MORNING BRINGING MUCH COOLER CONDITIONS. A DRY AND TRANQUIL WEATHER PATTERN WILL CONTINUE THROUGH THE WEEKEND. MONDAY THROUGH THURSDAY OF NEXT WEEK...MODELS INDICATE MORE ENERGETICS IN STORE FOR NEXT WEEK. A FRONT IS EXPECTED TO BRING SHOWERS AND THUNDERSTORMS TO THE REGION MONDAY EVENING FOLLOWED BY ANOTHER POTENTIALLY STORMY DAY ON THURSDAY. AVIATION... LATEST SURFACE ANALYSIS HAS THE FRONT EXTENDING NEAR A KDFW-KAEX-KGAD LINE AT 26/1900 UTC. FRONT HAS STARTED MOVING N THIS AFTERNOON...THANKS IN PART TO CLEARING SEEN ACROSS MUCH OF N LA. THIS HAS ALLOWED FOR SOME DESTABILIZATION TO OCCUR...ESPECIALLY NEAR THE IH-20 CORRIDOR. SIMILAR TO YESTERDAY...ANY BOUNDARIES ARE EXPECTED TO SERVE AS A FOCUS FOR CONVECTIVE DEVELOPMENT. SHRA/TSRA DEVELOPMENT IS EXPECTED TO BE FOCUSED IN TWO REGIONS... ONE AFFECTING N TERMINALS...THE OTHER AFFECTING S TERMINALS. DESPITE THIS...I EXPECT CONVECTION TO AFFECT MOST AIRPORTS AT SOME POINT TONIGHT. MVFR FLIGHT CATEGORIES WILL LIKELY BE SEEN THIS EVENING...ESPECIALLY IN SHRA/TSRA AREAS. WITH THE EXPECTED PRECIPITATION...A REDUCTION TO IFR FLIGHT CATEGORIES WILL LIKELY AGAIN BE SEEN OVERNIGHT THANKS TO LOW CIGS AND POSSIBLY VSBYS. STRONG UPPER LOW IS FORECAST TO MOVE TOWARD THE SOUTHERN PLAINS FRIDAY. ADDITIONAL SHRA/TSRA WILL LIKELY DEVELOP BETWEEN 27/1500-1800 UTC ACROSS E TX AS THE SYSTEM DRAWS NEAR. STRONG/SEVERE TSRA APPEAR LIKELY AFTER 27/1800 UTC...WITH A SQUALL LINE DEVELOPING AND MOVING E ACROSS THE FORECAST AREA THROUGH 27/0600 UTC. /BUTTS/ && .PRELIMINARY POINT TEMPS/POPS... SHV 60 74 44 58 38 / 90 70 60 10 0 MLU 60 76 49 60 41 / 90 70 60 10 0 DEQ 55 67 38 51 32 / 90 70 30 30 10 TXK 58 70 45 55 35 / 90 70 60 20 10 ELD 58 74 45 57 35 / 90 70 60 20 10 TYR 60 72 41 53 37 / 90 70 20 10 0 GGG 59 75 41 56 35 / 90 70 20 10 0 LFK 62 79 42 60 36 / 90 70 20 10 0 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && 05/05
Hazardous weather outlook, Mar 26, 12:00 PM CDT, 7 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1200 PM CDT THU MAR 26 2009 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077- TXZ096-097-108>112-124>126-136>138-149>153-165>167-271100- SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE- COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN- UNION LA-DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE LA- NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE- FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG- HARRISON-CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA- SAN AUGUSTINE-SABINE TX- 1200 PM CDT THU MAR 26 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA... NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND NORTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... SHOWERS AND THUNDERSTORMS CAN BE EXPECTED TO DEVELOP LATE THIS AFTERNOON AS A WARM FRONT LIFTS NORTH ACROSS THE REGION. IN ADDITION...AN UPPER LEVEL DISTURBANCE WILL PUSH FROM THE BIG BEND REGION...AFFECTING ALL OF THE FOUR STATE REGION DURING THE EVENING HOURS. EXPECT THAT THESE STORMS WILL ENTER EAST TEXAS IN A SOLID LINE...WITH THE GREATEST SEVERE THREAT IN THE FORM OF DAMAGING WINDS AND ISOLATED TORNADOES. AS THE SYSTEM TRACKS ACROSS LOUISIANA AND SOUTHERN ARKANSAS DURING THE EVENING...HEAVY RAIN WILL ALSO BE A THREAT...ESPECIALLY WHERE THUNDERSTORMS BEGIN TO TRAIN ACROSS THE SAME LOCATIONS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... A STRONG UPPER LEVEL DISTURBANCE WILL EXIT THE ROCKIES AND TRACK ALONG THE RED RIVER VALLEY ON FRIDAY. THIS SYSTEM TENTATIVELY APPEARS TO BE THE STRONGEST SEVERE WEATHER THREAT FOR THE FOUR STATE REGION THIS SPRING. WEATHER MODELS SUGGEST THAT THE ATMOSPHERE WILL BECOME UNSTABLE ENOUGH TO SUPPORT SUPERCELL THUNDERSTORMS CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING WINDS BEGINNING IN THE AFTERNOON IN EAST TEXAS AND SOUTHEAST OKLAHOMA...AND MOVING INTO SOUTHWEST ARKANSAS AND NORTHWEST LOUISIANA DURING THE EARLY EVENING. IN ADDITION...EXPECT THAT A FEW OF THESE THUNDERSTORMS WILL BE CAPABLE OF PRODUCING TORNADOES. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTER GROUPS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL...WILL LIKELY BE NEEDED THIS EVENING. ON FRIDAY... PERSONNEL WILL ALMOST CERTAINLY BE NEEDED DURING THE AFTERNOON IN EAST TEXAS...AND DURING THE EVENING IN LOUISIANA. 05
In the hours before
Local storm report, Mar 26, 5:32 PM CDT, 1 hour 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
532 PM CDT THU MAR 26 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0503 PM HAIL 8 WNW TOLEDO BEND DAM 31.23N 93.69W
03/26/2009 E1.00 INCH SABINE TX PUBLIC
CONVENIENCE STORE REPORT
&&
04Local storm report, Mar 26, 5:40 PM CDT, 1 hour 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
540 PM CDT THU MAR 26 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0435 PM HAIL 8 SSE HEMPHILL 31.24N 93.78W
03/26/2009 E1.00 INCH SABINE TX LAW ENFORCEMENT
SHERIFF OFFICE REPORT
&&
04Special weather statement, Mar 26, 6:21 PM CDT, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
621 PM CDT THU MAR 26 2009
LAZ010-011-270015-
DE SOTO-RED RIVER-
621 PM CDT THU MAR 26 2009
...SIGNIFICANT WEATHER ALERT...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ALERT...EFFECTIVE UNTIL 715 PM CDT...FOR THE FOLLOWING
PARISHES...
IN NORTHWEST LOUISIANA...
DE SOTO AND NORTHERN RED RIVER...
INCLUDING THE FOLLOWING LOCATIONS...
MANSFIELD...
AT 618 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM MANSFIELD TO 10
MILES SOUTHWEST OF COUSHATTA...OR ALONG A LINE EXTENDING FROM
MANSFIELD TO 15 MILES SOUTHEAST OF MANSFIELD...MOVING EAST AT 30 MPH.
HAIL SMALLER THAN THREE QUARTERS OF AN INCH...AND WINDS 40 TO 50 MPH
ARE EXPECTED WITH THESE STORMS. PEOPLE IN DE SOTO AND NORTHERN RED
RIVER PARISHES SHOULD MONITOR THESE STORMS CLOSELY.
STAY TUNED FOR FURTHER UPDATES FROM YOUR NATIONAL WEATHER SERVICE IN
SHREVEPORT.
BUTTSLocal storm report, Mar 26, 6:29 PM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
629 PM CDT THU MAR 26 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0610 PM HAIL 6 ESE COUSHATTA 31.99N 93.25W
03/26/2009 E0.75 INCH RED RIVER LA LAW ENFORCEMENT
ALONG US71 SOUTH OF COUSHATTA
&&
04Local storm report, Mar 26, 6:52 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
652 PM CDT THU MAR 26 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0651 PM FUNNEL CLOUD 3 NE CAMPTI 31.93N 93.08W
03/26/2009 NATCHITOCHES LA LAW ENFORCEMENT
REPORT RELAYED VIA CO-OP OBSERVER
&&
04Special weather statement, Mar 26, 6:58 PM CDT, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
658 PM CDT THU MAR 26 2009
LAZ001-002-010-TXZ138-151-270100-
BOSSIER-CADDO-DE SOTO-HARRISON-PANOLA-
658 PM CDT THU MAR 26 2009
...SIGNIFICANT WEATHER ALERT...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ALERT...EFFECTIVE UNTIL 800 PM CDT...FOR THE FOLLOWING
PARISHES AND COUNTIES...
IN NORTHWEST LOUISIANA...
SOUTHERN CADDO...SOUTHERN BOSSIER AND NORTHWESTERN DE SOTO...
IN NORTHEAST TEXAS...
EASTERN HARRISON AND EASTERN PANOLA...
INCLUDING THE FOLLOWING LOCATIONS...
BOSSIER CITY...EASTWOOD...GREENWOOD...HAUGHTON...RED CHUTE...
SHREVEPORT...STONEWALL...CARTHAGE...DEBERRY...ELYSIAN FIELDS AND
WASKOM...
AT 656 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES SOUTH OF
DEBERRY TO 12 MILES NORTH OF LOGANSPORT...MOVING NORTHEAST AT 20 MPH.
HAIL SMALLER THAN THREE QUARTERS OF AN INCH...AND WINDS 40 TO 50 MPH
ARE EXPECTED WITH THESE STORMS. PEOPLE IN CADDO AND BOSSIER
PARISHES...AND HARRISON AND PANOLA COUNTIES SHOULD MONITOR THESE
STORMS CLOSELY.
STAY TUNED FOR FURTHER UPDATES FROM YOUR NATIONAL WEATHER SERVICE IN
SHREVEPORT.
BUTTSThe office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 26, 7:03 PM CDT | Tornado Warning | SHV | Bienville, Jackson, Natchitoches, Winn | 42 min |
| Mar 26, 7:07 PM CDT | Severe Thunderstorm Warning | SHV | Grant | 23 min |
| Mar 26, 7:44 PM CDT | Tornado Warning | SHV | Caldwell, Jackson, Winn | 46 min |
| Mar 27, 4:18 PM CDT | Severe Thunderstorm Warning | SHV | Grant, Natchitoches | 42 min |
| Mar 27, 5:08 PM CDT | Severe Thunderstorm Warning | SHV | LaSalle | 37 min |
Nearby
Tornado Warnings in Louisiana, 2009Every tornado warning in 2009Tornadoes in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.